Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 285, NWS Atlanta, GA

April 13, 2020Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 13, 2020, 8:09 PM EDT for Floyd County, Georgia. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2020, 8:09 PM EDT (00:09 UTC)
Expired
Apr 14, 2020, 5:05 PM EDT
In force
21 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Armuchee Creek at Old Dalton Road near Rome (ARCG1). The gauge peaked at 22.86 ft at Apr 14, 2020, 1:00 AM EDT.

actionminormoderate102004/1304/1404/15
Action stage
16 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02388350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

919 
WGUS42 KFFC 140009
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
809 PM EDT Mon Apr 13 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Armuchee Creek near Armuchee affecting Floyd County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.


&&

GAC115-141409-
/O.NEW.KFFC.FL.W.0285.200414T0009Z-000000T0000Z/
/ARCG1.1.ER.200413T2123Z.200413T2345Z.000000T0000Z.UU/
809 PM EDT Mon Apr 13 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Armuchee Creek near Armuchee.
* Until further notice.
* At 745 PM Monday the stage was 21.2 feet...and rising.
* Minor flooding is ocurring.
* Flood stage is 19.0 feet.
* At 19.0 feet...Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begins along the creek upstream and
  downstream from the gage on Old Dalton Road.

  

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$
2 follow-up statements
238 
WGUS82 KFFC 141327
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
927 AM EDT Tue Apr 14 2020

...The Flood Warning continues for the following rivers in Georgia...
  Armuchee Creek near Armuchee affecting Floyd County 


GAC115-150326-
/O.CON.KFFC.FL.W.0285.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.200413T2123Z.200414T0345Z.000000T0000Z.UU/
927 AM EDT Tue Apr 14 2020

The Flood Warning continues for
  The Armuchee Creek near Armuchee.
* Until further notice.
* At 8 AM Tuesday the stage was 21.3 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 19 feet.
* At 21 feet...Minor flooding continues and expands further into 
  the woodlands...fields and pastures along the creek upstream and 
  downstream from the gage on Old Dalton Road.
  

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$
950 
WGUS82 KFFC 142105
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
505 PM EDT Tue Apr 14 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Armuchee Creek near Armuchee affecting Floyd County

 
GAC115-142135-
/O.CAN.KFFC.FL.W.0285.000000T0000Z-200414T2105Z/
/ARCG1.1.ER.200413T2123Z.200414T0345Z.200414T1947Z.UU/
505 PM EDT Tue Apr 14 2020

The Flood Warning is cancelled for
  The Armuchee Creek near Armuchee.
* This takes effect immediately.
* At 445 PM Tuesday the stage was 18.7 feet...and 
  falling.
* Flood stage is 19.0 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 3:53 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 13, 3:53 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
353 PM EDT Mon Apr 13 2020

.SHORT TERM /Tonight through Tuesday Night/...
Current satellite loop shows some mid level clouds across N GA
but they should diminish and clear out after sunset. Not expecting
any precip across the area tonight but moisture does begin to
push back into the state from the south Tuesday morning. Will see
some isolated showers and thunderstorms Tue and Tue night but not
expecting any severe weather at this time. Instability indices
stay fairly weak and PWs stay low across the area for the next few
days.

Temps will dip down into the 30s and 40s across North and central
GA Tonight and Tuesday night. Temps will get up into the 60s
across North GA and into the lower 80s across central portions of
the state Tuesday.

01

.LONG TERM /Wednesday through Monday/...
No major changes made to the extended forecast. Region remains
under a fairly active and progressive pattern through the extended
forecast period. A short wave sweeps along the gulf coast region
late Tuesday into Wednesday bringing rain chances back into the
forecast area, especially the southern portion of the area. Mainly
dry for the latter half of the work-week with rain chances
increasing again next weekend as another wave approaches.

Generally went with a model blend for the forecast grids.

01

&&

.AVIATION...
18Z Update...
No precip or restrictions to VSBYS expected this TAF period. There
are some mid level SCT to BKN clouds over N GA but they are
lifting and should clear out by sunset. Winds will stay out of the
NW through the period. Wind speeds are currently in the 08-13kt
range with gust to 20kt. these winds will loose their gust over
the next few hours and diminish to 10kt or less by 00z.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          48  73  48  65 /   0  10  20  10
Atlanta         47  70  44  64 /   5   5  10   5
Blairsville     39  64  37  58 /   0  10  20   5
Cartersville    42  66  40  62 /   5   5  10   5
Columbus        52  78  49  69 /   5   5  20   5
Gainesville     46  68  45  63 /   5  10  20  10
Macon           52  79  51  69 /   0  10  30  10
Rome            42  66  39  62 /   5   5  10   5
Peachtree City  46  72  44  65 /   0   5  10   5
Vidalia         59  82  59  70 /   0  30  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....01
AVIATION...01
Hazardous weather outlook, Apr 13, 10:19 AM EDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1019 AM EDT Mon Apr 13 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141430-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1019 AM EDT Mon Apr 13 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are possible Tuesday and
Wednesday. We will see another round of showers and thunderstorms
Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 13, 6:14 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     TSTM WND DMG     1 NNE BASS              32.60N  83.66W
04/13/2020                   HOUSTON            GA   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR THE INTERSECTION OF LATHAM DR
            AND WARREN DR.

&&

EVENT NUMBER FFC2000437

NM
Local storm report, Apr 13, 6:16 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     PERRY                   32.46N  83.73W
04/13/2020                   HOUSTON            GA   EMERGENCY MNGR

            A TREE WAS DOWNED ON OAKHILL DRIVE.

&&

EVENT NUMBER FFC2000438

RWILLIS
Local storm report, Apr 13, 6:19 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     TSTM WND DMG     1 NNE BASS              32.60N  83.66W
04/13/2020                   HOUSTON            GA   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR THE INTERSECTION OF MARTIN
            LUTHER KING JR BLVD AND S 2ND ST.

&&

EVENT NUMBER FFC2000439

NM
Local storm report, Apr 13, 6:26 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     TSTM WND DMG     1 NNE BASS              32.60N  83.66W
04/13/2020                   HOUSTON            GA   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR THE INTERSECTION OF NORTHVIEW
            AVE AND VESTA DR.

&&

EVENT NUMBER FFC2000440

NM
Local storm report, Apr 13, 6:35 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     1 NNE BASS              32.60N  83.66W
04/13/2020                   HOUSTON            GA   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR THE INTERSECTION OF EAGLES
            LANDING TRAIL AND TALON CT.

&&

EVENT NUMBER FFC2000441

NM
Local storm report, Apr 13, 6:53 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     TSTM WND DMG     1 NNE BASS              32.60N  83.66W
04/13/2020                   HOUSTON            GA   EMERGENCY MNGR

            TREES REPORTED DOWN ON I-75 BETWEEN MILE MARKERS 136
            AND 138

&&

EVENT NUMBER FFC2000442

NM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:28 AM EDTRiver Flood WarningFFCFloyd72 hr
Apr 14, 9:56 AM EDTRiver Flood WarningFFCFloyd6 days
Apr 14, 10:57 AM EDTRiver Flood WarningFFCFloyd, Gordon71 hr
Apr 14, 1:09 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield21 days
Apr 14, 5:53 PM EDTRiver Flood WarningFFCGordon21 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.